How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gary Your Own Question
Dr. Gary
Dr. Gary, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19324
Experience:  DVM, Emergency Veterinarian, BS (Physiology)
15010675
Type Your Dog Veterinary Question Here...
Dr. Gary is online now
A new question is answered every 9 seconds

My dog got in my purse and ate two or three crayons, a roll

Customer Question

My dog got in my purse and ate two or three crayons, a roll of tums & now I think there may have been some Advil in a Baggie. She threw up yesterday frequently. Now she has dry heaves. She weighs 28 pounds.
JA: I'm sorry to hear that. The Veterinarian will know if your dog will be able to digest that. What is the dog's name and age?
Customer: Mimi 2 years
JA: Is there anything else important you think the Veterinarian should know about Mimi?
Customer: She had puppies 10 weeks ago.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 5 months ago.
Category: Dog Veterinary
Expert:  Dr. Gary replied 5 months ago.

Hello. Thanks for the question.

The crayons and tums don't worry me. Those are safe. If there was Advil, that is the part that would worry me. Any more than 7 tablets (1400 mg) can potentially cause kidney failure. Any more than 2 tablets can cause GI upset and ulcers.

If there was any Advil, then I would go to a vet and get bloodwork checked to make sure the liver and kidney function is ok. If it is, then some GI ulcer meds could be started. If there is kidney damage, then IV fluids to try to get the kidneys to regenerate would be needed.

I hope this helps, let me know if you have any other questions.